MAUDE Adverse Event Report: AV-TEMECULA-CT XIENCE XPEDITION EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT SYSTEM

AV-TEMECULA-CT XIENCE XPEDITION EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT SYSTEM
Catalog Number 1074350-38
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/27/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Evaluation summary: the stent was returned for analysis.The reported stent dislodgement was confirmed.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents from this lot.The xience xpedition everolimus eluting coronary stent system instructions for use states: prior to using the xience xpedition stent system, carefully remove the system from the package and inspect for bends, kinks, and other damage.Verify that the stent does not extend beyond the radiopaque balloon markers.Do not use if any defects are noted.The investigation determined the reported difficulties appear to be related to circumstances of the procedure as it is likely that inadvertent mishandling during sheath removal resulted in the noted stent damages (stretched and smashed struts) and ultimately resulted in the reported stent dislodgement.There is no indication of a product quality issue with respect to manufacture, design or labeling.
 
Event or Problem Description
It was reported that the procedure was to treat a de novo lesion in the moderately tortuous, mildly calcified, soft plaque, 99% stenosed right coronary artery (rca).A 3.50 x 38 mm xience xpedition stent delivery system (sds) was selected for the procedure.The sds was advanced to the lesion, crossed and while trying to position the stent implant in the lesion, it was observed that there was no stent implant on the sds.The sds was removed from the anatomy and it was discovered that the stent implant had dislodged during preparation and was found inside the protective sheath.A 3.50 x 23 mm xience alpine stent implant was successfully deployed to complete the procedure.There was no reported clinically significant delay in the procedure.There was no reported adverse patient sequela.No additional information was provided.

Brand Name
XIENCE XPEDITION EVEROLIMUS ELUTING CORONARY STENT SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key6309163
Report Number2024168-2017-01002
Device Sequence Number13586471
Product Code NIQ
UDI-Device Identifier08717648162589
UDI-Public(01)08717648162589(17)190626(10)6062141
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Health Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 02/07/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/26/2019
Device Catalogue Number1074350-38
Device Lot Number6062141
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/26/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/16/2017
Initial Report FDA Received Date02/07/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1